Alert archive / Colorado / Red Flag Warnings in 2018
Red Flag Warning 23, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 3, 2018, 2:59 PM MDT for 11 counties in Colorado. It took effect at Apr 4, 2018, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2018, 2:59 PM MDT (20:59 UTC)
- In effect from
- Apr 4, 2018, 11:00 AM MDT
- Expired
- Apr 4, 2018, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 121 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.0 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
934 WWUS85 KPUB 032059 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 259 PM MDT Tue Apr 3 2018 ...A Red Flag Warning remains in effect until 7 pm Today for gusty winds, low relative humidity and dry fuels for fire weather zones 226 through 228 and 231 through 237, which includes most of the eastern plains... ...A Red Flag Warning has been issued from 11 AM to 8 PM Wednesday for gusty winds, low relative humidity, high Haines indices, and dry fuels for fire weather zones 222...224...225...229...230...233 and 237, which includes the southern mountains, San Luis Valley, and areas of the Colorado eastern plains adjacent to the New Mexico/Oklahoma border... COZ233-237-041300- /O.UPG.KPUB.FW.A.0018.180404T1800Z-180405T0100Z/ /O.NEW.KPUB.FW.W.0023.180404T1700Z-180405T0200Z/ /O.CON.KPUB.FW.W.0022.000000T0000Z-180404T0100Z/ Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 259 PM MDT Tue Apr 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 233 AND 237... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 233 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, and high haines indices, which is in effect from 11 AM to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 233 and 237. * Winds...Northeast winds 15 to 25 mph with gusts up to 40 mph through this evening. South winds 15 to 25 mph with gusts up to 35 mph on Wednesday. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. Extreme fire behavior will be possible. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ225-229-230-041300- /O.UPG.KPUB.FW.A.0018.180404T1800Z-180405T0100Z/ /O.NEW.KPUB.FW.W.0023.180404T1700Z-180405T0200Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 259 PM MDT Tue Apr 3 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 225...229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, and high haines indices, which is in effect from 11 AM to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 225...229 and 230. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Timing...Tomorrow afternoon and early evening. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. Extreme fire behavior will be possible. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-224-041300- /O.NEW.KPUB.FW.W.0023.180404T1700Z-180405T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 259 PM MDT Tue Apr 3 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 222 AND 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, and high haines indices, which is in effect from 11 AM to 8 PM MDT Wednesday. * Affected Area...Fire Weather Zones 222 and 224. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. * Haines...6. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ226>228-231-232-234>236-040100- /O.CON.KPUB.FW.W.0022.000000T0000Z-180404T0100Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 259 PM MDT Tue Apr 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 226...227...228...231...232...234... 235 AND 236... * Affected Area...Fire Weather Zones 226...227...228...231... 232...234...235 and 236. * Winds...Northeast 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. Extreme fire behavior will be possible. * Haines...4. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
6 follow-up statements
933 WWUS85 KPUB 040056 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 656 PM MDT Tue Apr 3 2018 ...A Red Flag Warning remains in effect from 11 AM to 8 PM Wednesday for gusty winds, low relative humidity, high Haines indices, and dry fuels for fire weather zones 222...224...225... 229...230...233 and 237, which includes the southern mountains, the San Luis Valley, Fremont County and areas of the Colorado eastern plains adjacent to the New Mexico/Oklahoma border... COZ233-237-041700- /O.EXP.KPUB.FW.W.0022.000000T0000Z-180404T0100Z/ /O.CON.KPUB.FW.W.0023.180404T1700Z-180405T0200Z/ Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 656 PM MDT Tue Apr 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 233 AND 237... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 233 AND 237... * Affected Area...Fire Weather Zones 233 and 237. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. Extreme fire behavior will be possible. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ226>228-231-232-234>236-040200- /O.EXP.KPUB.FW.W.0022.000000T0000Z-180404T0100Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 656 PM MDT Tue Apr 3 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 226...227...228...231...232...234...235 AND 236... $$ COZ222-224-225-229-230-041700- /O.CON.KPUB.FW.W.0023.180404T1700Z-180405T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 656 PM MDT Tue Apr 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 222...224...225...229 AND 230... * Affected Area...Fire Weather Zones 222...224...225...229 and 230. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Haines...6. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
175 WWUS85 KPUB 040124 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 724 PM MDT Tue Apr 3 2018 ...A Red Flag Warning remains in effect from 11 AM to 8 PM Wednesday for gusty winds, low relative humidity, high Haines indices, and dry fuels for fire weather zones 222...224...225... 229...230...233 and 237, which includes the lower elevations of the Sangre de Cristo and Wet mountains, the San Luis Valley, Fremont, Huerfano, Las Animas and Baca counties... COZ222-224-225-229-230-233-237-041730- /O.CON.KPUB.FW.W.0023.180404T1700Z-180405T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 724 PM MDT Tue Apr 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...224...225...229...230...233 AND 237... * Affected Area...Fire Weather Zones 222...224...225...229... 230...233 and 237. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. Extreme fire behavior will be possible. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
722 WWUS85 KPUB 040955 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 355 AM MDT Wed Apr 4 2018 ...A Red Flag Warning remains in effect from 11 AM to 8 PM Today for gusty winds, low relative humidity, high Haines indices, and dry fuels for fire weather zones 222...224...225...229...230...233 and 237, which includes the lower elevations of the Sangre de Cristo and Wet mountains, the San Luis Valley, Fremont, Huerfano, Las Animas and Baca Counties... COZ222-224-225-229-230-233-237-050200- /O.CON.KPUB.FW.W.0023.180404T1700Z-180405T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 355 AM MDT Wed Apr 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...224...225...229...230...233 AND 237... * Affected Area...Fire Weather Zones 222...224...225...229... 230...233 and 237. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 5 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. Extreme fire behavior will be possible. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
033 WWUS85 KPUB 041606 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1006 AM MDT Wed Apr 4 2018 ...A Red Flag Warning remains in effect from 11 AM to 8 PM Today for gusty winds, low relative humidity, high Haines indices, and dry fuels for fire weather zones 222...224...225...228...229...230 ...233 and 237, which includes the lower elevations of the Sangre de Cristo and Wet mountains, the San Luis Valley, Pueblo, Fremont, Huerfano, Las Animas and Baca Counties... COZ228-050200- /O.EXA.KPUB.FW.W.0023.180404T1700Z-180405T0200Z/ Pueblo County Including Pueblo- 1006 AM MDT Wed Apr 4 2018 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONE 228... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, and high haines indices, which is in effect until 8 PM MDT this evening. * Affected Area...Fire Weather Zone 228. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. Extreme fire behavior will be possible. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-224-225-229-230-233-237-050200- /O.CON.KPUB.FW.W.0023.180404T1700Z-180405T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 1006 AM MDT Wed Apr 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 222...224...225...229...230...233 AND 237... * Affected Area...Fire Weather Zones 222...224...225...229... 230...233 and 237. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. Extreme fire behavior will be possible. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
779 WWUS85 KPUB 042126 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 326 PM MDT Wed Apr 4 2018 ...A Red Flag Warning remains in effect until 8 PM Today for gusty winds, low relative humidity, high Haines indices, and dry fuels for fire weather zones 222...224...225...228...229... 230 ...233 and 237, which includes the lower elevations of the Sangre de Cristo and Wet mountains, the San Luis Valley, Pueblo, Fremont, Huerfano, Las Animas and Baca Counties... COZ222-224-225-228>230-233-237-050200- /O.CON.KPUB.FW.W.0023.000000T0000Z-180405T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 326 PM MDT Wed Apr 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 222...224...225...228...229...230... 233 AND 237... * Affected Area...Fire Weather Zones 222...224...225...228... 229...230...233 and 237. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. Extreme fire behavior will be possible. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
550 WWUS85 KPUB 050155 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 755 PM MDT Wed Apr 4 2018 ...Red Flag Warning expires at 8 pm mdt... COZ222-224-225-228>230-233-237-050300- /O.EXP.KPUB.FW.W.0023.000000T0000Z-180405T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 755 PM MDT Wed Apr 4 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 222...224...225... 228...229...230...233 AND 237... Winds have diminished at most locations and relative humidity has crept back above 15 percent. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 3, 12:12 PM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 3, 12:12 PM MDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1212 PM MDT Tue Apr 3 2018 .UPDATE... Issued at 1208 PM MDT Tue Apr 3 2018 Updated grids to reflect recent cloud cover trends and expiration of High Wind Warning. UPDATE Issued at 1002 AM MDT Tue Apr 3 2018 Updated grids to include blowing dust across the far eastern plains, evident in GOES-16 split-window difference imagery. Gusty northerly winds should continue to loft dust into the region through around noon. && .SHORT TERM...(Today and tonight) Issued at 420 AM MDT Tue Apr 3 2018 ...Windy early with winds decreasing later today... Currently... At 3 am, cold front was along the Raton Mesa and was pushing south. This boundary was associated with an intensifying surface low over SW KS. Winds behind the front were quite gusty, with north-northeast winds averaging 15 to 25 mph with G35. Stronger winds were noted over the high terrain, especially across the central mtns where Monarch was gusting to around 60 mph. A band of light precip was noted over the Palmer Divide extending into ne CO. A few mtn stations were still reporting light snow. Temps along and north of the Palmer Divide were in the 30s, with 40s north of the US-50 corridor and 50s south of the corridor. Today... Strongest winds will occur this morning over the plains. Gusts to 60 mph will be possible generally north of a line from extreme eastern El paso county to La Junta and across northern Prowers county. A high wind warning is in effect for Crowley and Kiowa county as these areas should experience the strongest winds. Later today as drier air moves in on the backside of the low, RED FLAG conditions will develop. Although the winds will gradually decrease over the plains this afternoon, winds will still be well above RED FLAG criteria (>25 mph). Given the wind direction, any grass fires which develop today will quickly spread in a general southerly direction. By late this afternoon, winds across the I-25 corridor will significantly weaken and will actually become southeasterly at 5 to 10 mph. As for precip, snow showers will quickly end after sunrise over the higher terrain. Any light precip over the plains will end prior to sunrise. Max temps today will be in the 50s most of the plains with 40s across northern El Paso county. Warmest temps today will occur over the San Luis valley with readings well into the 50s. Tonight... Generally clear skies will prevail across the region with minimum temps dropping into the 20s across most of the region. Some teens will occur in the central mountains. Southerly winds will pick up a bit over the northern face of the Raton Mesa with gusts to 25 to 30 mph possible. .LONG TERM...(Wednesday through Monday) Issued at 420 AM MDT Tue Apr 3 2018 Wednesday-Wednesday night...Moderate northwest flow aloft continues across the region with lee troughing progged to deepen across the I- 25 Corridor through the day. This will lead to breezy westerly winds for areas over and near the higher terrain, especially the Southeast Mountains and immediate adjacent plains, where dry downslope flow looks to bring critical fire weather conditions again Wednesday afternoon. With that said, we have issued a fire weather watch for the lower elevations of the Sangre de Cristo and Wet Mountains, the Wet Mountain Valley and the Southern I-25 Corridor, including Walsenburg and Trinidad. Models are also indicating breezy south to southwest winds developing across eastern Las Animas County and Baca County, and have also included these areas in the fire weather watch. Although afternoon humidity levels will be below 15 percent across the San Luis Valley, northern portions of the I-25 Corridor and rest of the Southeast Plains, winds look to be marginal and will not include in the watch at this time. Otherwise dry conditions and temperatures warming back to at and above seasonal levels in the 60s to lower 70s across the lower elevations, and mainly 40s and 50s across the higher terrain can be expected on Wednesday. Thursday-Friday...West to northwest flow increases Thursday and Friday, as a broad upper trough dropping out of Canada digs across Upper Midwest, as Eastern Pacific energy translates across the West Coast and into the Great Basin. Latest models indicating slight chances for a few showers across the Central Mountains Thursday afternoon, with increasing chances across the higher terrain Thursday night and across all of South Central and Southeast Colorado through the day Friday, as the Upper Midwest system sends a backdoor cold front across the Eastern Plains. Models differ on timing and location of coldest air associated with Canadian surface high pressure building across the Plains, with the GFS faster and much cooler than the ECMWF for Friday across Eastern Colorado, with blended model solutions also trending cooler and wetter across the area as well. At this time, went with highs in the 40s and 50s across the Plains for Friday, coldest across the far southeast Plains, along with slight chances of showers across the Plains Friday morning. Scattered showers remain in the offing Friday afternoon and evening across the higher terrain and immediate adjacent plains, with continued low level upslope flow. Saturday-Monday...Latest models continue to indicate Pacific moisture embedded within increasing westerly flow aloft spreading across the West Coast and into the Rockies through the weekend. This will lead to increasing chances of precipitation for areas along and west of the ContDvd, with moderate to heavy higher elevation snowfall possible Saturday night and Sunday. Further east, pattern supports mainly dry, warm and windy weather, with probable high fire danger across the Eastern Plains, though will need to see where the main jet core sets up, which could bring a few showers across the Eastern Mts and Plains. Time will tell. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1125 AM MDT Tue Apr 3 2018 VFR conditions are expected at all three TAF sites (KALS, KCOS, KPUB) for the next 24 hours. Winds will become light and from the southeast this afternoon at KCOS and KPUB. Winds will be gusty and from the northwest at KALS this afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MDT this evening for COZ226>228- 231>237. Fire Weather Watch from Wednesday afternoon through Wednesday evening for COZ225-229-230-233-237. && UPDATE...LINE SHORT TERM...HODANISH LONG TERM...MW AVIATION...LINE
Hazardous weather outlook, Apr 3, 11:47 AM MDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1147 AM MDT Tue Apr 3 2018 COZ058>089-093>099-041800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1147 AM MDT Tue Apr 3 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Fire danger will remain high today as strong northerly winds and low humidity values occur over the southeast plains of Colorado. Outdoor burning or any other activities that could accidentally start a fire should be postponed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Critical fire weather conditions will again be possible Wednesday afternoon across the lower elevations of the Southeast Mountains, the Wet Mountains Valley, and the Southern I-25 Corridor through Eastern Las Animas and Baca Counties. Light accumulations of snow will be possible along the Continental Divide Thursday afternoon and across all of the higher terrain on Friday, with an isolated afternoon thunderstorm not out of the question. The main threat from any thunderstorm that does develop would be cloud to ground lightning. More snow can be expected along the Continental Divide later Saturday and Sunday, with light to moderate accumulations possible. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed this afternoon or tonight. 31/27
In the hours before
Local storm report, Apr 3, 1:02 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
102 PM MDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 2 NE LEADVILLE 39.27N 106.27W
04/03/2018 M2.5 INCH LAKE CO TRAINED SPOTTER
.14 LIQUID EQUIVALENT. 24 HOUR TOTALS.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:29 AM MDT | Fire Weather Watch | PUB | Baca, Costilla, Custer, Huerfano, Las Animas, Pueblo and 1 more | 11 hr |
Nearby
Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.